JOURNAL ARTICLE

Two episodes of axillary granular parakeratosis triggered by different causes: case report

Francisco Urbina, Emilio Sudy, Carlos Misad
Acta Dermatovenerologica Croatica: ADC 2012, 20 (2): 105-7
22726284
Granular parakeratosis is an acquired disorder of keratinization characterized by keratotic papules and plaques located in the intertriginous areas. Its etiology is unknown. Some cases have been related to the application of deodorants and antiperspirants, local irritation or increased sweating; in other cases no precipitant factors have been found. We report a case of axillary granular parakeratosis in an adult male in whom the lesions appeared twice under different circumstances: the first time the lesions appeared after local irritation produced by an antiperspirant and/or the use of a paste containing zinc oxide; two years later, an identical eruption reappeared in both axillae, while using his habitual deodorant and without a preceding irritation of the zone; only excessive sweating was mentioned this time after a weight gain of 20 kg. On both occasions, the lesions disappeared completely a few days after using topical calcipotriol. A constitutional factor may predispose the development of granular parakeratosis, which must be considered a reaction pattern that can be induced by multiple different causes.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
22726284
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"